|| infusions 4 & 5 ||

I’ve gotten a little behind in my writing so I apologize. I’ve decided to combine my infusions #4 & #5 posts.

First off I have to say FOUR was WAY better thank 3. WAY!!! 

Maybe it was the combination of rest and naturalpath techniques I was doing, but I’ll take it! 

I still slept the first 3 days with four as I was exhausted. My tastebuds were still off but by the time the weekend rolled around, I was in pretty good shape. Walking 3-4 miles a day, not feeling too tired, and going about my routine. 

Bye bye Red Devil!!! As you recall, #1-4 were the AC cocktails (red devil) and this is what makes you very sick, tired, & no appetite. But I did it! I even had a very good friend sit in with me for #4, which made it even more special and easier for me. 

The other good thing about after #4 is I hit my deductible so I got to take all of my shots home with me. Awesome! BUT that means either Darren or I will be giving them to myself. Yikes!! I will again have my shots on the 3-9 days after my infusion. Fun times! 

Infusion FIVE:

Cocktails #5-8 will consist of “T” or Taxol. Taxol is an interesting drug as it didn’t really make you feel flu like sick or nauseous but has other very interesting, not comfortable side effects. 

Neuropathy, hot flashes, loss of nails, body aches, nerve pain, mouth sores, & loss of appetite.

Since this was my first dose of Taxol the nurses went very slow with the drip as this medication can cause severe allergic reactions. They literally have the epi-pens and high dose of benedryl waiting, just in case. The nurse starts slow and checks my blood pressure and breathing every 15 minutes to ensure I’m not having a reaction. After and hour of this, they increase the flow for another 3 hours. So I’m in the infusion room a lot longer with “T” then I was with “AC.” Taxol also can damage your tissue and nerves, so good think I have a chest port for my infusions and they don’t have to go in through my veins on my arm as this could be extremely painful. 

I had my first “T” on 3/27/18 and felt pretty good the first 2 days. I didn’t feel sick, I had energy for my walks and I was kicking some booty.

Then Thursday hit and my hands started to get red in the afternoon and start tingling. Nothing too painful but I could definitely feel it. But the end of the day by body was pretty achy so I decided to take a nice bath...... NOT SMART! The hot water activated my nerves and my feet were on FIRE! Burning and burning. Nerve pain. By bedtime, I could barely walk. 

This lasted about 3 days and typing, walking, or holding anything was pretty painful. I eventually discovered that the only thing that would calm my feet were ice packs and the only way I could calm down to sleep was a pain pill. So I survived. 

I’m anxious going into #6-8 as chemotherapy is compounded so the side effects can get worse each time. But trying to manage my pain is key and taking one day at a time. And hey.... THREE more left!! 

I can do this. 

I continue to receive such beautiful cards, flowers, & gifts in the mail and this makes me so very happy! I’m reading some good, positive books to keep my spirits up, I have my grandmother’s Rosary that I pray too often, & I try to remember the good in every day. Some days are hard and I continue to let myself feel the bad days. But I have lots of good days and I actually see the end of the tunnel. I’ve got a long road still ahead of me but I’ll telling you friends.... I will be celebrating like no other and ring the completion bell in the infusion room when I’m done with chemotherapy as this is part of my journey that I’ll be more than happy to say goodbye too. 

Oh and one more fun note... your hair can start to slowly grow back while on “T” and I believe mine is. 

Winning!!!!

xoxoxo,

Jessie 


Comments

Popular posts from this blog

My First Mammogram

Reconstruction Sugery 

Hormone Therapy